Texas, 2011Wildfire in Texas, April 3, 2011
April 3, 2011 · NWS MAF · 1 event in 1 county or zone
Low relative humidity values combined with breezy southwest surface winds above 20 mph to produce critical fire weather conditions across the Permian Basin of Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low relative humidity values combined with breezy southwest surface winds above 20 mph to produce critical fire weather conditions across the Permian Basin of Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 2, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Apr 2, 11:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 AM CDT SUN APR 3 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WESTERLY WINDS OF 40 TO 55 KNOTS JUST ABOVE THE SURFACE WILL RESULT
IN LOW LEVEL WIND SHEAR AT KINK...KCNM AND KPEQ FROM 08Z TO 15Z WITH
SOUTHERLY LOW LEVEL WIND SHEAR AT KMAF FROM 06Z TO 10Z. AT THE
SURFACE SOUTHWEST WINDS WILL INCREASE BY LATE SUNDAY MORNING THROUGH
THE AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. TEMPO MVFR
CONDITIONS EXPECTED AT SEVERAL TERMINALS SUNDAY AFTERNOON IN BLOWING
DUST.
12
&&
.PREV DISCUSSION... /ISSUED 652 PM CDT SAT APR 2 2011/
DISCUSSION...
A TIGHT SURFACE PRESSURE GRADIENT WILL BRING STRONG WINDS TO
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO ON SUNDAY. SEE AVIATION
DETAILS THAT FOLLOW.
AVIATION...
OVERNIGHT...VFR CONDITIONS AND NO SIGNIFICANT WEATHER ARE EXPECTED
THROUGH THE OVERNIGHT HOURS. FEW TO SCATTERED CLOUDS AT 2000 TO 3000
FEET ARE EXPECTED TO DEVELOP INTO THE EASTERN PERMIAN BASIN AFTER
MIDNIGHT...THOUGH ONLY A FEW CLOUDS AT 3000 FEET ARE EXPECTED AT KMAF.
ON SUNDAY...VFR CONDITIONS WILL PREVAIL. HOWEVER...WINDS WILL
BEGIN INCREASING BY MID MORNING FROM THE SOUTHWEST TO WEST ACROSS
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. BY MID AFTERNOON...
WESTERLY SURFACE WINDS IN SOUTHEAST NEW MEXICO AND NEAR THE
MOUNTAIN AREAS OF SOUTHWEST TEXAS WILL BE SUSTAINED AT GREATER
THAN 30 KNOTS AT TIMES WITH GUSTS OF 40 TO 50 KNOTS. AMONG
REGIONAL TERMINALS KCNM WILL SEE THE STRONGEST WINDS AT 30 WITH
GUSTS TO 45 KNOTS IN THE AFTERNOON SUNDAY. ADDITIONALLY...BLOWING
DUST WILL CREATE REDUCE VISIBILITIES TO 5 TO 6 MILES AT TIMES
DURING THE MID AFTERNOON HOURS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 9 PM MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 6 AM SUNDAY TO 6 AM MDT MONDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM NOON TO 9 PM MDT SUNDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 6 AM SUNDAY TO 6 AM MDT MONDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...GAINES...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 PM CDT MONDAY
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
05Hazardous weather outlook, Apr 2, 1:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT SAT APR 2 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
200 PM CDT SAT APR 2 2011 /100 PM MDT SAT APR 2 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY SOUTHWEST WINDS...RECORD WARM TEMPERATURES AND VERY LOW
RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON...MAINLY ALONG AND WEST OF A SEMINOLE TO PECOS
LINE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE ON SUNDAY.
STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS ON SUNDAY.
ACROSS THE LOWER ELEVATIONS...WIND ADVISORY LEVEL WINDS OF 25 TO
35 MPH WILL BE LIKELY ALONG AND WEST OF A SEMINOLE TO PECOS LINE
ON SUNDAY.
THESE VERY WINDY CONDITIONS WILL COMBINE WITH NEAR RECORD WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY TO GENERATE EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Wildfire, Ector
- When
- April 3, 12:00 AM CST
- Where
- Ector forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 31.869, -102.543 (the zone’s center; the record gives no point)
Named the Bate's Field Fire, this fire burned 3200 acres and threatened 300 homes, a power plant and a water treatment plant.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 3 to 30, 20112 deaths · 8 events
- Hail and Damaging Winds in Missouri, April 3, 20111 injured · $7.1 million · 3 in hail · 60 events
- Hail and Damaging Winds in Wisconsin, April 3 to 4, 20111 death · 2 injured · $12,000 · 2.75 in hail · 18 events
- Flooding in Minnesota, April 3 to 30, 20111 death · 9 events
- Hail and Damaging Wind in Iowa, April 3, 2011$2.0 million · 3.5 in hail · 54 events
- Strong Wind in Texas, April 3, 20111 death · 1 event
- Strong Wind in Arkansas, April 3 to 4, 2011$1.3 million · 45 events
- Wildfire in Oklahoma, April 3, 2011$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, April 3, 20112.75 in hail · 88 events
- Wildfire and High Wind in Texas, April 3 to 4, 2011$325,000 · 59 kt wind · 4 events
- Hail and Damaging Winds in Kansas, April 3, 2011$133,000 · 1.75 in hail · 19 events
- Hail in Illinois, April 3, 2011$100,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296778.